for three months i've been losing my voice, not totally but it sounds wierd, low, scratchy sounding, deep. no pain, discomfort, cold or anything else. the only thing that changed around that same time is i went on vacation to p.v. mexico, and
at around that same time we moved into a new bldg. for work. nothing out of the ordinary though. the last thing, i'm running a new electronic air cleaner all the time, a new style that says it doesn't produce much ozone. help please?
What comes to mind is allergies??? It could be environmental (molds with the air filter) or it could be foods...what have you changed lately?? You need to see an otolaryngologist (or ENT Doctor) they will check you vocal folds, etc....
Good Luck!!! In the mean time...vocal rest is best, drink lots of water, and no clearing your throat....sniff and swallow...(sorry it's the Speech Pathologist in me!!)
I am a music teacher, so I was very concerned last Fall when the same thing started happening to my voice. I would open my mouth to sing and nothing would come out. My little ones thought it was funny, but it was rough on me! I thought I was developing vocal nodules (callus-type growth on the cords). My doctor immediately started questioning me about acid reflux, indigestion and the like. I guess there is a silent form of acid reflux that produces these symptoms without the person being aware of the condition. I skeptically began taking a daily does of Prevacid, and the problem resolved within a month. I no longer take Prevacid-I have found that if I limit my consumption of overly spiced foods (at the time I was addicted to Slim Jim's, of all things!), my voice is fine.
are you pregnant? if so, pregnancy hormones can cause you to produce a lot of mucus- much more than normal. and if yours drains straight down the back of your throat, you may not even recognize that you have it. it could explain your voice.
I too had silent reflux. I am a singer, and I did not know what to do. It was also affecting the sound of my speaking voice. I take Prevacid every night, and my voice came back.
Allergies can also cause your voice to sound weird, and so can hormone changes.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.